question-icon

What causes a sandy feeling in the eye?

default
Posted on Mon, 29 Jun 2015
Question: I get XXXXXXX feeling mostly in right eye with sticky feeling .the condition persists after 2 mths of medication
doctor
Answered by Dr. Michelle Gibson James (29 minutes later)
Brief Answer:
may be a combination of allergies and dry eye

Detailed Answer:
HI, thanks for using healthcare magic

Dry eyes is a common cause of XXXXXXX sensations in the eye.

It can also occur as a result of allergies or infection. Infection is not likely because it would not persist for 2 months without causing a lot of symptoms.

Allergies normally involve both eyes but can, in some persons, involve only one eye.

Some persons may have more than one reason for the XXXXXXX feeling in the eye eg allergies and dry eye.

You may want to consider continuing the lubricants for dry eye, increasing the amount used (most lubricants can be used as needed but you can check ) and add an allergy drop to treat allergy symptoms as well.

Eg of allergy eye drops are pataday, emandine, livostin, optivar

These may require a prescription from your doctor

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16810 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

190 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What causes a sandy feeling in the eye?

Brief Answer: may be a combination of allergies and dry eye Detailed Answer: HI, thanks for using healthcare magic Dry eyes is a common cause of XXXXXXX sensations in the eye. It can also occur as a result of allergies or infection. Infection is not likely because it would not persist for 2 months without causing a lot of symptoms. Allergies normally involve both eyes but can, in some persons, involve only one eye. Some persons may have more than one reason for the XXXXXXX feeling in the eye eg allergies and dry eye. You may want to consider continuing the lubricants for dry eye, increasing the amount used (most lubricants can be used as needed but you can check ) and add an allergy drop to treat allergy symptoms as well. Eg of allergy eye drops are pataday, emandine, livostin, optivar These may require a prescription from your doctor I hope this helps, feel free to ask any other questions